Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jan 9, 2008, 7:11 AM EST for Hamilton County, Herkimer County, New York. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2008, 7:11 AM EST (12:11 UTC)
- Expired
- Jan 9, 2008, 8:15 AM EST
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 86 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 9, 5:16 AM EST | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 0.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 091212
SVRALY
NYC041-043-091315-
/O.NEW.KALY.SV.W.0001.080109T1211Z-080109T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
711 AM EST WED JAN 9 2008
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 815 AM EST
* AT 709 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 32 MILES NORTHWEST OF BIG MOOSE TO 18 MILES
SOUTHWEST OF NORTHWOOD...OR ALONG A LINE EXTENDING FROM 22 MILES
EAST OF FORT DRUM TO ROME...AND MOVING NORTHEAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NORTHWOOD AND MCKEEVER BY 725 AM EST...
NICKS LAKE CAMPGROUND...OLD FORGE AND OHIO BY 730 AM EST...
BIG MOOSE BY 735 AM EST...
LIMEKILN LAKE CAMPGROUND...INLET...ALGER ISLAND PUBLIC CAMPGROUND
AND EAGLE BAY BY 740 AM EST...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
CENTRAL NEW YORK. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
PLEASE REPORT HAIL SIZE... DAMAGING WINDS AND REPORTS OF TREES DOWN
TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4397 7425 4391 7431 4382 7422 4382 7411
4373 7412 4372 7421 4355 7419 4324 7515
4330 7516 4334 7509 4408 7517 4409 7514
4406 7508 4406 7499 4412 7429
TIME...MOT...LOC 1211Z 245DEG 52KT 4417 7532 4325 7537
$$
NAS2 follow-up statements
000
WWUS51 KALY 091251
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
750 AM EST WED JAN 9 2008
NYC041-043-091315-
/O.CON.KALY.SV.W.0001.000000T0000Z-080109T1315Z/
HAMILTON NY-HERKIMER NY-
750 AM EST WED JAN 9 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM EST
FOR NORTHERN HERKIMER AND HAMILTON COUNTIES...
AT 746 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 20 MILES NORTH OF SABATTIS TO HOFFMEISTER...OR ALONG A
LINE EXTENDING FROM 26 MILES WEST OF SARANAC LAKE TO 20 MILES
SOUTHWEST OF SPECULATOR...MOVING NORTHEAST AT 60 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
FORKED LAKE PUBLIC CAMPGROUND BY 755 AM EST...
SLED HARBOR...MOFFITT BEACH CAMPGROUND...LAKE EATON CAMPGROUND AND
EAGLE NEST BY 800 AM EST...
PERKINS CLEARING...LEWEY LAKE CAMPGROUND...LAKE DURANT CAMPGROUND
AND SPECULATOR BY 805 AM EST...
CATLIN LAKE BY 810 AM EST...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4397 7425 4391 7431 4382 7422 4382 7411
4373 7412 4372 7421 4355 7419 4324 7515
4330 7516 4334 7509 4408 7517 4409 7514
4406 7508 4406 7499 4412 7429
TIME...MOT...LOC 1250Z 245DEG 52KT 4439 7458 4347 7466
$$
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY
NAS000
WWUS51 KALY 091317
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
816 AM EST WED JAN 9 2008
NYC041-043-091326-
/O.EXP.KALY.SV.W.0001.000000T0000Z-080109T1315Z/
HAMILTON NY-HERKIMER NY-
816 AM EST WED JAN 9 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HERKIMER AND HAMILTON
COUNTIES EXPIRES AT 815 AM EST...
THE LINE OF SHOWERS AND POTENTIAL EMBEDDED THUNDERSTORMS HAS
WEAKENED AND THE WARNING HAS EXPIRED.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4397 7425 4391 7431 4382 7422 4382 7411
4373 7412 4372 7421 4355 7419 4324 7515
4330 7516 4334 7509 4408 7517 4409 7514
4406 7508 4406 7499 4412 7429
TIME...MOT...LOC 1251Z 245DEG 52KT 4439 7456 4347 7464
$$
TAW
FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 9, 3:33 AM EST, 3 hours 38 minutes earlier.
Area forecast discussion, Jan 9, 3:33 AM EST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
333 AM EST WED JAN 9 2008
.SYNOPSIS...
UNSEASONABLY MILD TEMPERATURES WILL CONTINUE TODAY. A LOW PRESSURE
SYSTEM WILL MOVE NORTHEAST THROUGH THE CENTRAL GREAT LAKES REGION
TONIGHT. THE TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS
THE REGION TODAY. COOLER...WINDY CONDITIONS WILL OCCUR THIS
AFTERNOON IN THE WAKE OF THE COLD FRONT. ANOTHER STORM SYSTEM
APPROACHING FROM THE OHIO VALLEY WILL BRING MORE PRECIPITATION
THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER SYSTEM TRACKING THROUGH GREAT LAKES NOW...HEADED FOR CANADA.
BAND OF RAIN WITH EMBEDDED ISOLATED THUNDERSTORMS CONTINUES TO
TRACK EAST. STRONG SOUTHERLY BOUNDARY LAYER JET WILL PROVIDE SOME
SPEED CONVERGENCE AND ISENTROPIC LIFT. BOUNDARY LAYER THERMAL
GRADIENT ALONG LEADING EDGE OF COLDER AIR WILL PROVIDE SOME
FRONTOGENESIS...SO THERE ARE VARIOUS FORCING MECHANISMS TO SUPPORT
LIKELY RAIN WITH ISOLATED THUNDER THIS MORNING FOR AREAS WEST OF
THE HUDSON RIVER...AND THROUGH EARLY AFTERNOON FOR POINTS EAST OF
THE HUDSON RIVER. DEEP FLOW FROM BOUNDARY LAYER ON UP MOSTLY
SOUTHWEST...WHICH SUGGESTS SOME DRY LAYERS AND BREAKS IN THE BAND
OF RAIN. SOME INSTABILITY NOTED IN GUIDANCE FROM SURFACE THROUGH
700 MB...AND FEW LIGHTNING STRIKES EARLY THIS MORNING IN OH...SO
AGAIN...INDICATING ISOLATED THUNDER.
MOISTURE ASSOCIATED WITH THIS SYSTEM IS NOT QUITE SO DEEP...SO QPF
SHOULD NOT CONTRIBUTE TO ANY FLOOD POTENTIAL...AND ALL GUIDANCE
SUGGESTS <0.25 OF RAIN IN ALL AREAS. ALTHOUGH...WARMTH AND
CONTINUED SNOW/ICE MELT REQUIRES FLOOD WATCH IN AREAS ALREADY IN
EFFECT. HIGHS TODAY IN 50S...NEAR 60 IN SOME AREAS.
ONCE SYSTEM EXITS...VERY STRONG LOW-LEVEL WEST WINDS TRACK THROUGH
THE REGION...ALONG WITH COLD ADVECTION AND LAPSE RATES TRENDING
DRY ADIABATIC. GOOD MIXING WILL ALLOW FOR VERY GUSTY WINDS THIS
AFTERNOON AND EVENING...WITH STRONGEST WIND GUSTS IN NORTHERN
AREAS AND HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
WINDS AND COLD ADVECTION THROUGH THE EVENING...WITH RAPID
DIMINISHING OF WINDS BY/AFTER MIDNIGHT. STILL...SOME LIGHT WINDS
SHOULD CONTINUE THROUGH DAYBREAK...PREVENTING TEMPERATURES FROM
FALLING AS LOW AS THEY COULD IF WINDS GO CALM. LOWS IN 20S AND 30S
TONIGHT. COLD ADVECTION FAIRLY WEAK TOMORROW...WITH WEAK SURFACE
HIGH BUILDING IN...BUT WITH LIGHT WINDS...AND SOME HIGH CLOUDS
SPREADING IN LATER IN THE AFTERNOON...HIGHS IN THE 40S...NEAR 50
SOUTHERN AREAS...AROUND 40 ADIRONDACKS.
TOMORROW NIGHT...TEMPERATURES DROP RAPIDLY DURING THE EVENING
BEFORE CLOUDS THICKEN...AND DEW POINTS HOLD IN THE TEENS AND 20S.
NEXT UPPER SYSTEM AND WARM FRONT APPROACHES WITH PRECIPITATION
ONSET AROUND MIDNIGHT...ESPECIALLY IN WESTERN AREAS. LOW-LEVEL
SOUTHERLY JET STRENGTHENS AND TRACKS THROUGH THE REGION LATE
TOMORROW NIGHT AND FRIDAY WITH A QUICK SHOT OF WARM
ADVECTION...FRONTOGENESIS AND ISENTROPIC LIFT. SURFACE TEMPERATURES
WILL BE BELOW FREEZING IN MANY AREAS DURING THE NIGHT...WHILE
BOUNDARY LAYER TEMPERATURES WARM. SOME SNOW AND SLEET TO BEGIN IN
WESTERN AREAS...THEN ALL AREAS QUICKLY TRANSITION TO FREEZING RAIN
AND SLEET.
SOME HUDSON RIVER VALLEY AREAS FROM ALB TO POU MAY STAY RIGHT AT
OR JUST ABOVE FREEZING FOR MAINLY A COLD RAIN AND SOME SLEET...BUT
ACKNOWLEDGING A CHANCE OF FREEZING RAIN EVEN IN THOSE AREAS.
TEMPERATURES ARE GOING TO BE CLOSE IN THE CATSKILLS...BERKSHIRES
AND TACONICS AS WELL...AND WILL HAVE TO WATCH TRENDS AS THE EVENT
DRAWS NEARER SINCE SLIGHT CHANGES IN ELEVATION IN SHORT DISTANCES
COULD BE THE DIFFERENCE BETWEEN A COLD RAIN AT 33 DEGREES AND
FREEZING RAIN AT 31 OR 32 DEGREES.
SOME LIGHT SNOW ACCUMULATION POSSIBLE IN NORTHERN AND WESTERN
AREAS BEFORE CHANGE TO FREEZING RAIN AND SLEET. MANY AREAS COULD
SEE A COATING OF ICE BEFORE EVERYTHING TRANSITIONS TO RAIN BETWEEN
SUNRISE AND MIDDAY FRIDAY. HIGHS IN MOST AREAS FRIDAY IN UPPER
30S TO MID 40S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP 500 HPA TROF OVER NATION/S MIDSECTION DIGS SOUTH TO THE
GULF COAST FRIDAY NIGHT AND SATURDAY AND WORKS ITS WAY EAST
INTO THE REGION. THE SURFACE LOW LIFTS UP THE SAINT LAWRENCE
VALLEY INTO CANADA AND HIGH PRESSURE BUILDS OVER THE MID
ATLANTIC AND SOUTHEASTERN STATES. A LOWS FORMS ON THE FRONTAL
BOUNDARY OFF THE CAROLINA COAST SUNDAY AND ADVANCES NORTHEAST
WITH CONSIDERABLE DIFFERENCES BETWEEN THE ECMWF AND GFS AS TO
ITS TRACK. NCEP LOOKS TO BE FAVORING THE ECM POSITION. TEMPS
WILL BE COLD ENOUGH SO P-TYPE SHOULD BE ALL SNOW. AT THIS
STAGE WILL GO WITH CHANCE POPS MONDAY AND TUESDAY DUE TO THE
UNCERTAINTY OF THIS PERIOD. HAVE STAYED PRETTY CLOSE TO MOS
FOR TEMPERATURES DURING THIS PERIOD.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS VARY WIDELY ACROSS THE FORECAST AREA. AT GLENS FALLS
WINDS CALMED OUT AROUND 0500 GMT AND HEAVY FOG HAS SET IN WHICH
IS AT LEAST PARTIALLY A RESULT OF THE COMBINATION OF WARM AIR
ALOFT AND SNOW COVERED GROUND. AT ALBANY CONTINUED STRONG
SOUTHERLY WINDS HAVE KEPT THE AIR MIXED. FARTHER SOUTH...AT
POUGHKEEPSIE FOG FORMED IN THE LATE EVENING WITH CALM WINDS BUT
SHORTLY AFTER MIDNIGHT SOUTHEASTERLY WINDS STARTED UP AND MIXED
OUT THE FOG AND CLOUDS HAVE MOVED IN. LITTLE CHANGE IS EXPECTED
UNTIL DAYBREAK...THEN WIDESPREAD MVFR VISIBILITY AND CEILINGS
ARE EXPECTED AS THE FRONT PASSES THROUGH. HAVE LOW LEVEL WIND SHEAR
IN TAFS UNTIL AROUND 1300/1400 GMT WHEN SURFACE WINDS INCREASE AND
LOW LEVEL WINDS MIX DOWN TO THE SURFACE. SOUTHERLY FLOW WILL BE
STRONGEST JUST AHEAD OF COLD FRONT AND WESTERLY WINDS WILL BE STRONG
AND GUSTY IN COLD AIR ADVECTION BEHIND THE FRONT WITH GUSTS TO 35-40
KNOTS EXPECTED. THERE IS A CHANCE FOR THUNDER AS THE FRONT SWEEPS
THROUGH BUT NOT HIGH ENOUGH CONFIDENCE TO PUT IN TAFS. CEILINGS AND
VISIBILITY WILL IMPROVE AFTER THE FRONTAL PASSAGE WITH VFR BY EARLY
AFTERNOON.
TONIGHT AND THU...VFR...NO SIG WX.
THU NIGHT AND FRI...LOWERING TO MVFR/IFR WITH A WINTRY MIX CHANGING
MOSTLY TO RAIN FRIDAY MORNING.
SAT...VFR...CHANCE OF SNOW SHOWERS MAINLY NORTH AND WEST OF THE
CAPITAL REGION.
&&
.HYDROLOGY...
MOST RIVERS ARE CONTINUING TO RISE SLOWLY FROM MELTING SNOW AS A
RESULT OF THE UNSEASONABLE WARMTH YESTERDAY. A SUDDEN DROP IN THE
WATER LEVEL ON THE WILLIAMS RIVER IN VERMONT WAS MORE THAN LIKELY
A RESULT OF SOME ICE LETTING GO. NO REPORTS OF FLOODING HAVE BEEN
RECEIVED SO FAR. SOME OF THE FASTER RESPONDING RIVERS HAVE LEVELED
OFF WITH TEMPERATURES COOLING SLIGHTLY AND A LACK OF SOLAR ENERGY.
THE FIRST CONCERN IS WHAT WILL RESULT FROM THE RAIN THAT IS
FORECAST WITH THE FRONTAL PASSAGE LATER TODAY. FOLLOWING THE
FRONTAL PASSAGE THE WEATHER WILL COOL TO NEAR OR BELOW FREEZING
TONIGHT BUT THEN RISE INTO THE MID AND UPPER 40S IN THE HUDSON
AND HOUSATONIC VALLEYS THURSDAY. ANOTHER LOW PRESSURE SYSTEM IS
FORECAST TO MOVE FROM THE GREAT LAKES AREA UP THE SAINT LAWRENCE
VALLEY THURSDAY NIGHT AND FRIDAY. THIS TYPE OF TRACK HAS A HISTORY
OF BRINGING MOSTLY RAIN TO THE REGION AND FOLLOWING BOTH THE WARM
SPELL THE LAST COUPLE OF DAYS AND THE RAIN ASSOCIATED WITH THE
FRONT TODAY COULD RESULT IN THINGS BEING WORSE ON FRIDAY INTO
THE WEEK END. IN OUR COLDER NORTHERN REGIONS ICE ON THE RIVERS
WAS ESTIMATED TO BE BETWEEN 9 AND 12 INCHES THICK AND ICE
JAMMING COULD BE A PROBLEM AS WELL. DEFINITELY A SITUATION
THAT WILL HAVE TO BE MONITORED CLOSELY. PRECIPITATION OVER THE
WEEKEND AND EARLY NEXT WEEK SHOULD BE MOSTLY SNOW.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR CTZ001-013.
NY...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR NYZ032-033-038>043-047>054-058>061-063>066-082>084.
FLOOD WATCH THROUGH THIS AFTERNOON FOR NYZ032-033-038-039-042-
043-082.
MA...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR MAZ001-025.
VT...WIND ADVISORY FROM 6 AM THIS MORNING TO MIDNIGHT EST TONIGHT
FOR VTZ013>015.
FLOOD WATCH THROUGH THIS AFTERNOON FOR VTZ014-015.
&&
SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCKHazardous weather outlook, Jan 9, 5:26 AM EST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 526 AM EST WED JAN 9 2008 NYZ039-042-043-082-VTZ014-015-101030- SOUTHERN FULTON-NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- WESTERN WINDHAM-EASTERN WINDHAM- 526 AM EST WED JAN 9 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...WESTERN MOHAWK VALLEY...NORTHERN WASHINGTON COUNTY AND WINDHAM COUNTY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THUNDERSTORMS WILL TRACK EAST AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ040-041-047>054-058>061-063>066-083-084- VTZ013-101030- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-MONTGOMERY-NORTHERN SARATOGA-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- 526 AM EST WED JAN 9 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT INCLUDING THE SARATOGA AND GLENS FALLS AREAS...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...NORTHERN TACONICS...SOUTHERN WASHINGTON COUNTY...BENNINGTON COUNTY...THE MID HUDSON VALLEY...SOUTHERN TACONICS...BERKSHIRES AND LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TODAY AS A COLD FRONT MOVES THROUGH THE AREA. THUNDERSTORMS WILL TRACK EAST AT AROUND 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038-101030- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- 526 AM EST WED JAN 9 2008 ...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 15 IN EFFECT UNTIL 8 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER AND HAMILTON COUNTIES. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SEVERE THUNDERSTORM WATCH. WIND ADVISORY. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE THIS MORNING WITH A FEW POSSIBLY SEVERE WITH DAMAGING WINDS. THUNDERSTORMS WILL TRACK EAST AT 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF FREEZING RAIN LATE THURSDAY NIGHT INTO FRIDAY MORNING...AS A STORM SYSTEM APPROACHES FROM THE SOUTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...OR LOCAL LAW ENFORCEMENT.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 9:12 AM EST | High Wind Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Warren | 7 hr |
| Jan 9, 10:45 AM EST | Severe Thunderstorm Warning | ALY | Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.